Translator Disclaimer
2001 Free group automorphisms, invariant orderings and topological applications
Dale Rolfsen, Bert Wiest
Algebr. Geom. Topol. 1(1): 311-319 (2001). DOI: 10.2140/agt.2001.1.311

Abstract

We are concerned with orderable groups and particularly those with orderings invariant not only under multiplication, but also under a given automorphism or family of automorphisms. Several applications to topology are given: we prove that the fundamental groups of hyperbolic nonorientable surfaces, and the groups of certain fibred knots are bi-orderable. Moreover, we show that the pure braid groups associated with hyperbolic nonorientable surfaces are left-orderable.

Citation

Download Citation

Dale Rolfsen. Bert Wiest. "Free group automorphisms, invariant orderings and topological applications." Algebr. Geom. Topol. 1 (1) 311 - 319, 2001. https://doi.org/10.2140/agt.2001.1.311

Information

Received: 8 February 2001; Revised: 16 May 2001; Accepted: 22 May 2001; Published: 2001
First available in Project Euclid: 21 December 2017

zbMATH: 0985.57006
MathSciNet: MR1835259
Digital Object Identifier: 10.2140/agt.2001.1.311

Subjects:
Primary: 6F15
Secondary: 57M05

Rights: Copyright © 2001 Mathematical Sciences Publishers

JOURNAL ARTICLE
9 PAGES


SHARE
Vol.1 • No. 1 • 2001
MSP
Back to Top